Alert archive / Missouri / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 27, NWS St. Louis, MO
NWS St. Louis, MO issued this severe thunderstorm warning at Jan 29, 2008, 2:59 PM CST for Sainte Genevieve County, Missouri; Randolph County, Illinois. It was in force for 35 min. 5 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jan 29, 2008, 2:59 PM CST (20:59 UTC)
- Expired
- Jan 29, 2008, 3:34 PM CST
- In force
- 35 min
- Issued by
- NWS St. Louis, MO
- Area
- Storm-based polygon
The radar
The St Louis radar (KLSX), 105 km from the middle of the area, began a volume at 21:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jan 29, 3:00 PM CST | HAIL 1 | Evansville, IL | *** 1 INJ *** MAN SUFFERED CUT TO FOREHEAD CAUSED BY 1 INCH HAIL. |
| Jan 29, 3:10 PM CST | TSTM WND GST 0 | Chester, IL | 50-60 MPH WIND ESTIMATE |
| Jan 29, 3:10 PM CST | HAIL 0.88 | Chester, IL | |
| Jan 29, 3:20 PM CST | HAIL 0.88 | Chester, IL | |
| Jan 29, 3:25 PM CST | HAIL 0.75 | 2 E Steeleville, IL | PENNY SIZE HAIL WITH ESTIMATED WINDS OF 40 MPH. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 1 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jan 29, 11:32 AM CST | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 9.0 hours before the alert went out and 270 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 553 m above ground
- 0-6 km bulk shear
- 62 kt
- 0-1 km storm-relative helicity
- 193 m²/s²
- 0-3 km storm-relative helicity
- 206 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KLSX 292100
SVRLSX
ILC157-MOC186-292145-
/O.NEW.KLSX.SV.W.0027.080129T2059Z-080129T2145Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
259 PM CST TUE JAN 29 2008
THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EASTERN STE. GENEVIEVE COUNTY IN SOUTHEAST MISSOURI
RANDOLPH COUNTY IN SOUTHWEST ILLINOIS
* UNTIL 345 PM CST
* AT 258 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM EVANSVILLE TO 4 MILES NORTH OF
ST. MARY TO 14 MILES SOUTHWEST OF ST. MARY...OR ALONG A LINE
EXTENDING FROM 7 MILES SOUTHEAST OF RED BUD TO 6 MILES WEST OF
CHESTER TO 13 MILES WEST OF PERRYVILLE...AND MOVING NORTHEAST AT 60
MPH.
* LOCATIONS IMPACTED INCLUDE...
BALDWIN...
ST. MARY...
TILDEN...
SPARTA...
CHESTER...
COULTERVILLE...
BREMEN...
STEELEVILLE...
PERCY...
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.
HAIL UP TO QUARTER SIZE HAS BEEN REPORTED IN MODOC AT 3 PM CST WITH
THIS STORM. IF YOU ARE IN THE PATH OF THE STORM...TAKE IMMEDIATE
ACTION TO PROTECT LIFE AND PROPERTY.
LAT...LON 3769 9022 3813 9007 3814 9003 3816 9003
3822 8993 3822 8960 3795 8961 3787 8980
3789 8984 3786 8991 3787 8993 3776 9004
TIME...MOT...LOC 2059Z 230DEG 52KT 3813 8993 3795 8992
3772 9009
$$
BRITT2 follow-up statements
000
WWUS53 KLSX 292117
SVSLSX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
317 PM CST TUE JAN 29 2008
MOC186-292127-
/O.CAN.KLSX.SV.W.0027.000000T0000Z-080129T2145Z/
STE. GENEVIEVE MO-
317 PM CST TUE JAN 29 2008
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN STE. GENEVIEVE COUNTY
IS CANCELLED...
LAT...LON 3798 8995 3822 8978 3822 8960 3795 8961
3792 8969 3789 8974 3789 8975 3787 8978
TIME...MOT...LOC 2117Z 240DEG 40KT 3795 8979
$$
ILC157-292145-
/O.CON.KLSX.SV.W.0027.000000T0000Z-080129T2145Z/
RANDOLPH IL-
317 PM CST TUE JAN 29 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 345 PM CST
FOR EASTERN RANDOLPH COUNTY...
AT 315 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED
NEAR CHESTER...MOVING NORTHEAST AT 60 MPH.
LOCATIONS NEAR THE PATH OF THE SEVERE THUNDERSTORM INCLUDE...WELGE...
BLAIR...STEELEVILLE...PERCY AND EDEN.
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.
LAT...LON 3798 8995 3822 8978 3822 8960 3795 8961
3792 8969 3789 8974 3789 8975 3787 8978
TIME...MOT...LOC 2117Z 240DEG 50KT 3795 8979
$$
BRITT000
WWUS53 KLSX 292134
SVSLSX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
334 PM CST TUE JAN 29 2008
ILC157-292144-
/O.CAN.KLSX.SV.W.0027.000000T0000Z-080129T2145Z/
RANDOLPH IL-
334 PM CST TUE JAN 29 2008
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN RANDOLPH COUNTY IS
CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED AND NO LONGER
APPEARED TO BE SEVERE.
ADDITIONAL STRONG THUNDERSTORMS ARE POSSIBLE...AND A TORNADO WATCH
REMAINS IN EFFECT UNTIL 7 PM CST.
LAT...LON 3798 8995 3822 8978 3822 8960 3795 8961
3792 8969 3789 8974 3789 8975 3787 8978
TIME...MOT...LOC 2134Z 240DEG 50KT 3807 8953
$$
BRITTWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jan 29, 11:26 AM CST, 3 hours 33 minutes earlier.
Area forecast discussion, Jan 29, 11:26 AM CST, 3 hours 33 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ST LOUIS MO
1126 AM CST TUE JAN 29 2008
.UPDATE...
NEW RECORD HIGH FOR KSTL...70F...OLD WAS 67F (1988).
STORMS BEGINNING TO FIRE AHEAD OF VERY POWERFUL COLD FRONT...AND
TORNADO WATCH IS BEING PLANNED BY FORECASTERS AND SPC AS I TYPE
THIS.
ATTENTION...THESE STORMS WILL BE RACING TO THE NORTHEAST AT
GREATER THAN 60 MPH...WHICH WILL GIVE PEOPLE LITTLE TIME TO REACT.
THE MAIN THREAT SHOULD BE DAMAGING WINDS...BUT A FEW TORNADOES
WILL ALSO BE POSSIBLE WITH SUCH A STRONGLY SHEARED ENVIRONMENT.
FRONT STILL ON TRACK...ON DOORSTEP OF COLUMBIA MISSOURI AND
POISED TO CROSS THE ST. LOUIS METROPOLITAN AREA BETWEEN 2 AND 3
PM. TEMPERATURE WILL DROP MORE THAN 30 DEGREES WITH THE FROPA.
CVKING
&&
.DISCUSSION...
MAIN WX STORY WILL REVOLVE AROUND TWO ITEMS. THE FIRST IS SYSTEM
TO AFFECT THE AREA PRIMARILY TODAY...AND WILL LIKELY CARRY A BIT
INTO THIS EVENING. A VERY STRONG CDFNT WILL SWEEP THRU THE AREA
TODAY...MAINLY BETWEEN 18Z AND 00Z AND RESULT IN AN ENORMOUS TEMP
DROP WHEN IT PASSES THRU...OF 30-40F IN MOST LOCATIONS...MOSTLY
WITHIN THE SPAN OF ABOUT 4 HOURS. AHEAD OF THE FRONT WILL BE
UNSEASONABLY WARM AND MOIST AIR...WITH TEMPS FROM 55 TO 60...AND
DEWPOINTS FROM 50 TO 55. ADD IN THE VERY SHARP CDFNT...A STRONG
MID LEVEL TROF...A LEFT EXIT REGION OF A 160KT H300 JET BY
MIDDAY...AND ONE HAS THE INGREDIENTS FOR EXPLOSIVE PCPN
DEVELOPMENT BY LATE MORNING/EARLY AFTERNOON JUST AHEAD OF THE
FRONT...WHICH SHOULD BE JUST THRU THE KUIN AND KCOU AREAS BY THAT
TIME. P-TYPE WILL BE SHRA/TSRA AHEAD OF THE FRONT...WHERE ENOUGH
INSTABILITY WILL EXIST WITH FAVORABLE SHEAR AND DEEP LIFT. HIGH
WINDS JUST OFF THE GROUND...WHERE KMDH HAD 47KT GUSTS JUST FROM A
LIGHT SHOWER...WILL ENABLE ANY CONVECTION TO NOT HAVE TO WORK TOO
HARD TO MIX DOWN SEVERE CRITERIA GUSTS...THUS THE SLIGHT RISK FOR
SVR STMS IS JUSTIFIED FOR AREAS AROUND THE STL METRO AREA AND PTS
TO THE S AND E. NOT FAR BEHIND THE FRONT...PCPN WILL CHANGE TO
SNOW...AND PERHAPS SLEET FOR A BRIEF PERIOD AS SHALLOW ARCTIC AIR
UNDERCUTS AIR THAT IS NOT COOLING AS RAPIDLY...CREATING A BRIEF
PERIOD WHERE A WARM WEDGE OF AIR ALOFT WILL EXIST. SNOW AMOUNTS
WILL BE ON THE LIGHT SIDE...WITH UP TO AN INCH POSSIBLE IN THE
NWRN FA...WITH A DUSTING POSSIBLE ELSWHERE. SNOW WILL RAPIDLY COME
TO AN END EARLY THIS EVENING.
OTHER BIG ITEM TODAY IS WIND. WIND SPEEDS OF 20 TO 30MPH WILL BE
COMMON...AND ONCE CDFNT PUSHES THRU...SHEAR STRENGTH OF CAA AND
BAROCLINIC ZONE WILL CREATE POTENTIAL FOR WIND GUSTS TO 45MPH.
WINDS WILL TAKE ALL NIGHT BEFORE DIMINISHING...BUT NOT BEFORE
PUSHING WIND CHILL VALUES TO 10 BELOW IN THE NRN FA LATE TONIGHT.
ATTENTION THEN TURNS TO THE SNOW STORM SLATED FOR LATE THIS WEEK.
MODELS CONTINUE TO MAKE THEIR MINOR ADJUSTMENTS ON TRACKS...WHILE
THE SYSTEM ITSELF IS STILL OVER THE NRN PACIFIC. THEREFORE...ANY
ADJUSTMENTS MADE TO THE FORECAST WERE CONSERVATIVE IN NATURE UNTIL
THE NOAM UPPER AIR NETWORK CAN GET A BETTER HANDLE ON THIS. THE
MODEL TRENDS ARE THUS...THE NAM CONTINUES TO BE THE FURTHEST S ON
TRACK...WITH THE GFS CONT TO SLOLY TREND MORE SLY ON ITS TRACK.
NAM/GFS REMAIN THE FASTEST ON FORWARD SPEED...BUT THE ECWMF...BY
FAR THE MOST CONSISTENT MODEL ON THIS SYSTEM OVER THE PAST SEVERAL
DAYS...HAS SPED UP ITS FORWARD SPEED AS WELL TO MORE CLOSELY MATCH
THE NAM/GFS. THESE TRENDS ALL SUGGEST THAT MODELS ARE COMING MORE
CLOSELY IN LINE WITH THE MORE SLY NAM TRACK. THIS WILL KEEP THE
BULK OF THE GOOD SNOW CHANCES TO THE S...AND LIMIT WHAT SNOW CAN
LINGER THRU FRIDAY...BUT THE 00Z ECWMF STILL STUBBORNLY SUGGESTS
SIGNIFICANT SNOW FOR THE CNTRL/SRN FA DURING THIS TIMEFRAME...AND
WILL CONTINUE TO GIVE IT WEIGHT IN THE FORECAST.
TES
&&
.AVIATION...
FOR THE 18Z TAFS...
POWERFUL COLD FRONT WILL RACE EAST...WITH STRONG AND GUSTY WINDS
ON BOTH SIDES. IN FACT...KSGF JUST GUSTED TO 39KTS AHEAD OF FRONT.
THUNDERSTORMS TO INCREASE IN COVERAGE AHEAD OF THE FRONT...WITH
IFR CEILINGS AND SNOW BAND TO SPREAD EAST ACROSS TAF SITES THIS
AFTERNOON AND EVENING. ONLY INCLUDED BLOWING SNOW AT KCOU AND KUIN
AT THIS TIME. CONDITIONS TO GRADUALLY IMPROVE LATE THIS EVENING
AND OVERNIGHT.
CVKING
&&
.LSX WATCHES/WARNINGS/ADVISORIES...
MO...WIND ADVISORY UNTIL 9 PM CST THIS EVENING FOR AUDRAIN-BOONE-
CALLAWAY-COLE-CRAWFORD-FRANKLIN-GASCONADE-IRON-JEFFERSON-
KNOX-LEWIS-LINCOLN-MADISON-MARION-MONITEAU-MONROE-
MONTGOMERY-OSAGE-PIKE-RALLS-REYNOLDS-SHELBY-ST. CHARLES-ST.
FRANCOIS-ST. LOUIS-ST. LOUIS CITY-STE. GENEVIEVE-WARREN-
WASHINGTON.
IL...WIND ADVISORY UNTIL 9 PM CST THIS EVENING FOR ADAMS IL-BOND IL-
BROWN IL-CALHOUN IL-CLINTON IL-FAYETTE IL-GREENE IL-JERSEY
IL-MACOUPIN IL-MADISON IL-MARION IL-MONROE IL-MONTGOMERY IL-
PIKE IL-RANDOLPH IL-ST. CLAIR IL-WASHINGTON IL.
&&
WFO LSXHazardous weather outlook, Jan 29, 5:40 AM CST, 9 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 540 AM CST TUE JAN 29 2008 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-301200- GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL- MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL- CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX-LEWIS- SHELBY-MARION-MONROE-RALLS-PIKE-BOONE-AUDRAIN-MONITEAU-COLE-OSAGE- CALLAWAY-MONTGOMERY-LINCOLN-GASCONADE-WARREN-ST. CHARLES-FRANKLIN- ST. LOUIS-ST. LOUIS CITY-JEFFERSON-CRAWFORD-WASHINGTON- ST. FRANCOIS-STE. GENEVIEVE-IRON-MADISON-REYNOLDS- 540 AM CST TUE JAN 29 2008 ...WIND ADVISORY FROM NOON TODAY TO 9 PM CST THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS...MAINLY FROM LATE MORNING THROUGH LATE AFTERNOON...COVERING THE ST LOUIS METROPOLITAN AREA AND AREAS TO THE SOUTH AND EAST. THE PRIMARY THREAT WILL BE DAMAGING WINDS. THERE IS ALSO A CHANCE FOR THUNDERSTORMS FOR AREAS FURTHER TO THE NORTH AND WEST...ALONG AND SOUTH OF A LINE FROM COLUMBIA MISSOURI TO PITTSFIELD ILLINOIS. THERE IS A CHANCE FOR SNOW OVER MUCH OF THE AREA THIS AFTERNOON AND EVENING AS MUCH COLDER AIR SPILLS RAPIDLY BEHIND A STRONG COLD FRONT. SNOW AMOUNTS WILL RANGE FROM APPROACHING ONE INCH IN PARTS OF NORTHEAST AND CENTRAL MISSOURI AND WEST CENTRAL ILLINOIS TO JUST A DUSTING IN OTHER AREAS. WHILE SOUTH TO SOUTHWEST WINDS WILL BE SOMEWHAT STRONG BEFORE A COLD FRONT MOVES THROUGH THIS AFTERNOON...THEY WILL INCREASE SUBSTANTIALLY BEHIND THE COLD FRONT...OUT OF THE WEST TO NORTHWEST WITH SUSTAINED SPEEDS OF 25 TO 30 MPH AND GUSTS AS HIGH AS 45 MPH. A WIND ADVISORY IS IN EFFECT FROM NOON TODAY UNTIL 9 PM THIS EVENING. FOR FURTHER INFORMATION...PLEASE REFER TO THE ADVISORY PRODUCT. WIND CHILLS WILL FALL TO 10 BELOW ZERO LATE TONIGHT OVER PARTS OF NORTHEAST MISSOURI AND WEST CENTRAL ILLINOIS AS MUCH COLDER AIR CONTINUES TO BUILD IN. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THERE IS A CHANCE FOR SNOW ON THURSDAY THROUGH FRIDAY AS ANOTHER STRONG STORM SYSTEM PUSHES INTO THE CENTRAL U.S. IT APPEARS LIKELY THAT THIS STORM WILL BRING ACCUMULATING SNOWS TO PARTS OF THE REGION...AND FOR SOME AREAS THIS COULD BE A MAJOR WINTER STORM. THERE IS A CHANCE FOR SNOW MONDAY MORNING OVER PARTS OF NORTHEAST MISSOURI AND WEST CENTRAL ILLINOIS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS POSSIBLE. && FOR A GRAPHICAL VERSION OF THIS INFORMATION SEE OUR WEBPAGE AT (LOWERCASE)... HTTP://WWW.WEATHER.GOV/LSX/?N=HWO1 TES
In the hours before
Local storm report, Jan 29, 1:53 PM CST, 1 hour 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
153 PM CST TUE JAN 29 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0145 PM HAIL 1 W HILLSBORO 39.16N 89.50W
01/29/2008 E0.25 INCH MONTGOMERY IL TRAINED SPOTTER
ON TOUTE 16
&&
MILLERLocal storm report, Jan 29, 1:58 PM CST, 1 hour 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
158 PM CST TUE JAN 29 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0150 PM HAIL MARYVILLE 38.73N 89.96W
01/29/2008 E0.25 INCH MADISON IL TRAINED SPOTTER
I MILE NORTH OF I-70 ON IL 159
&&
MILLERSpecial weather statement, Jan 29, 2:07 PM CST, 52 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ST LOUIS MO 207 PM CST TUE JAN 29 2008 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-301100- GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL- MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL- CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX-LEWIS- SHELBY-MARION-MONROE-RALLS-PIKE-BOONE-AUDRAIN-MONITEAU-COLE-OSAGE- CALLAWAY-MONTGOMERY-LINCOLN-GASCONADE-WARREN-ST. CHARLES-FRANKLIN- ST. LOUIS-ST. LOUIS CITY-JEFFERSON-CRAWFORD-WASHINGTON- ST. FRANCOIS-STE. GENEVIEVE-IRON-MADISON-REYNOLDS- INCLUDING THE CITIES OF...LITCHFIELD...VANDALIA...SALEM... CHESTER...QUINCY...EDWARDSVILLE...BELLEVILLE...HANNIBAL... BOWLING GREEN...COLUMBIA...MEXICO...JEFFERSON CITY...ST CHARLES... UNION...ST LOUIS...FARMINGTON 207 PM CST TUE JAN 29 2008 ...MAJOR WINTER STORM POSSIBLE THURSDAY NIGHT AND FRIDAY... LOW PRESSURE IS FORECAST TO DEEPEN AS IT TRACKS FROM THE LOWER MISSISSIPPI RIVER VALLEY THROUGH THE OHIO RIVER VALLEY THURSDAY NIGHT AND FRIDAY. THIS IS A FAVORABLE TRACK FOR SIGNIFICANT SNOWFALL TO OCCUR ACROSS MISSOURI AND ILLINOIS...INCLUDING THE ST. LOUIS METROPOLITAN AREA. CURRENT INDICATIONS ARE THAT THE HEAVIEST SNOWFALL WILL BE CONFINED ALONG AND SOUTH OF INTERSTATE 44 IN MISSOURI AND INTERSTATE 70 IN ILLINOIS. THE EXACT TRACK OF THE STORM SYSTEM AND THE ULTIMATE PLACEMENT OF THE HEAVIEST SNOWFALL MAY STILL SHIFT AS MUCH AS 50 MILES NORTH OR SOUTH IN COMING FORECASTS. THE STORM SYSTEM THAT WILL BRING THIS SNOWFALL TO THE REGION IS JUST NOW COMING ONSHORE IN THE PACIFIC NORTHWEST...AND WILL BE BETTER SAMPLED TONIGHT BY UPPER AIR OBSERVATIONS. IF THE COMPUTER MODEL GUIDANCE CONTINUES TO DEPICT A THREAT OF SIX OR MORE INCHES OF SNOW...A WINTER STORM WATCH WILL BE NEEDED FOR PORTIONS OF THE REGION. THOSE WITH TRAVEL PLANS ACROSS THE CENTRAL UNITED STATES THURSDAY AND FRIDAY SHOULD STAY TUNED TO NOAA WEATHER RADIO...OR THEIR FAVORITE MEDIA OUTLET FOR THE LATEST FORECAST...AND POSSIBLE WINTER STORM WATCHES. CVKING
Local storm report, Jan 29, 2:09 PM CST, 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
209 PM CST TUE JAN 29 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0200 PM HAIL 3 E ALHAMBRA 38.89N 89.68W
01/29/2008 E0.25 INCH MADISON IL TRAINED SPOTTER
&&
MILLERLocal storm report, Jan 29, 2:33 PM CST, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
233 PM CST TUE JAN 29 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0230 PM HAIL BELLEVILLE 38.53N 90.00W
01/29/2008 M0.25 INCH ST. CLAIR IL TRAINED SPOTTER
1/4 - 1/2 INCH HAIL REPORTED IN BELLEVILLE
&&
CARNEYLocal storm report, Jan 29, 2:58 PM CST, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
258 PM CST TUE JAN 29 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0220 PM NON-TSTM WND DMG 2 N NOKOMIS 39.33N 89.29W
01/29/2008 MONTGOMERY IL TRAINED SPOTTER
SHINGLES BLOWN OFF HOUSE...SNOW FENCE DAMAGED. WIND
ASSOCIATED WITH FROPA
&&
CARNEYThe office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 28, 8:10 PM CST | Wind Advisory | LSX | Audrain, Boone, Callaway, Cole, Crawford, Franklin and 23 more | 25 hr |
| Jan 29, 12:20 PM CST | Severe Thunderstorm Warning | LSX | Iron, Reynolds, Washington | 25 min |
| Jan 29, 12:42 PM CST | Severe Thunderstorm Warning | LSX | Iron, Sainte Genevieve, Saint Francois, Washington | 33 min |
| Jan 29, 1:12 PM CST | Severe Thunderstorm Warning | LSX | Sainte Genevieve, Saint Francois | 23 min |
| Jan 29, 1:25 PM CST | Severe Thunderstorm Warning | LSX | Bond, Macoupin, Madison, Montgomery | 50 min |
| Jan 29, 2:28 PM CST | Severe Thunderstorm Warning | LSX | Monroe, Saint Clair | 32 min |
| Jan 29, 3:07 PM CST | Severe Thunderstorm Warning | LSX | Saint Clair, Washington | 38 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2008Severe Thunderstorm Warnings in Illinois, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.